MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC GENERATION 2B SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC GENERATION 2B SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MC2-4590S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The root cause cannot be confirmed at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the right side rod fractured caudal to the right l2 pedicle screw.Additionally, it was reported that there was blackening of the tissue around the actuator.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Device evaluation: upon receipt to nuvasive a visual inspection of the rod was conducted.It was visually confirmed that the rod was broken on the housing body side.It was also observed that the rod was partially distracted with deep scoring marks on the distraction rod.Functional testing was attempted but the rod would not distract.X-rays of the rod do not show any clear component failure, however, it was noted that there was uneven spacing between the distraction rod and housing tube.It is likely that the scoring was a result of the distraction rod rubbing against the threaded cap.For the threaded cap to score the distraction rod external bending force would need to be applied to the actuator.Due to these external bending forces, the distraction rod became scored.It is also possible that exposure to excessive or repeated loading resulted in an unstable construct.Therefore, it is unknown but likely that after implantation, patient activity or weight, could have exceeded loads of the device.Device record review: a review of the device history record (dhr) indicates the rod was manufactured to all specified requirements at the time and met all the required inspections prior to shipment.

Brand Name
MAGEC GENERATION 2B SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key17398277
Report Number3006179046-2023-00313
Device Sequence Number12245173
Product Code PGN
UDI-Device Identifier00812258022624
UDI-Public812258022624
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-4590S
Device Lot Number8082309AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight26 KG